Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 5, 2012, 7:27 PM CDT for Rapides Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 7:27 PM CDT (00:27 UTC)
- Expired
- Aug 5, 2012, 8:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
County Rapides Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2427 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
774
WWUS84 KLCH 060027
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 PM CDT SUN AUG 5 2012
LAZ028-060130-
RAPIDES LA-
727 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 830 PM
CDT...
AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LIBUSE...MOVING NORTHWEST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PINEVILLE BY 750 PM...
KINGSVILLE AND PARADISE BY 800 PM...
ALEXANDRIA BY 805 PM...
TIOGA AND BALL BY 810 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3136 9213 3132 9218 3133 9220 3132 9223
3126 9223 3122 9227 3134 9258 3141 9255
3147 9230
$$
TINGLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:31 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 5, 6:31 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 631 PM CDT SUN AUG 5 2012 .AVIATION...A FEW SHOWERS AND STORMS WILL LINGER ACROSS CENTRAL LA THROUGH THE NEXT FEW HRS POSSIBLY AFFECTING KAEX, HOWEVER THE REST OF THE AREA WILL REMAIN VFR THROUGH MIDNIGHT. TOWARD SUNRISE MON AREAS OF HZ OR BR MAY OCCUR WITH MVFR CONDITIONS POSSIBLE. LOWER VIS AND CEILINGS WILL BE POSSIBLE IN SHOWERS AND STORMS AGAIN MONDAY IN AND NEAR SCATTERED STORMS. WINDS WILL BE LIGHT THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 419 PM CDT SUN AUG 5 2012/ DISCUSSION... LATEST UPPER AIR ANALYSIS/WATER VAPOR SATELLITE IMAGERY SHOWED A NARROW MID TO UPPER LEVEL RIDGE AXIS BETWEEN TWO CENTERS OVER THE WESTERN ATLANTIC AND SOUTHERN HIGH PLAINS...WITH A TUTT LOW OVER THE NORTH CENTRAL GULF OF MEXICO. ALSO AT THE SFC...AN NEARLY STATIONARY FRONTAL BOUNDARY WAS NOTED STRETCHING FROM SE OK INTO WRN TN...WHILE THE BERMUDA HIGH EXTENDED FROM THE WRN ATLANTIC INTO THE NW GULF COAST REGION. RADAR HAS BEEN GENERALLY QUIET OVER INLAND AREAS TODAY...WITH ISOLATED SHOWERS AND THUNDERSTORMS OVER THE COASTAL COUNTIES/PARISHES...AND ISOLATED SHOWERS OVER INTERIOR LOCATIONS. MORE WIDESPREAD ACTIVITY OVER THE GULF HAS DECREASED IN COVERAGE...WHILE A RECENT UPTICK IN COVERAGE HAS BEEN NOTED TO OUR EAST OVER SE LA. SOME OF THIS ACTIVITY IS BEGINNING TO SPREAD INTO SOUTH CENTRAL LOUISIANA...WHILE ADDITIONAL ISOLATED ACTIVITY DEVELOPS GENERALLY IN ASSOCIATION WITH AN OUTFLOW ENHANCED SEA BREEZE. WILL LEAVE A SMALL POP IN PLACE THROUGH THE EVENING/OVERNIGHT HOURS AS MOST OF THIS ACTIVITY SHOULD DISSIPATE WITH THE LOSS OF DAYTIME INSTABILITY...THOUGH THE CONVECTION TO THE EAST WILL BEAR WATCHING. INCREASED CONVECTIVE PROBABILITIES WILL PERSIST INTO MONDAY AMID CONTINUED DEEP MOISTURE AS THE TUTT CONTINUES TO TRACK WWD THRU THE WRN GULF AND THE MID TO UPPER RIDGE BEGINS TO RETROGRADE WWD. CHANCES WILL DECREASE ON TUESDAY AS THE GLOBAL MODELS...TO VARYING DEGREES...USHER RELATIVELY DRIER AIR INTO THE REGION AS THE RIDGE CONTINUES WWD AND AMPLIFIES OVER THE FOUR CORNERS. WITH N TO NW FLOW ALOFT EXPECTED TO PREVAIL THEREAFTER...WILL MAINTAIN AOB CLIMO POPS. LATEST MODEL CONSENSUS AND NHC FCST TRACK KEEP ERNESTO WELL SOUTH OF THE NW GULF COAST REGION. 13 MARINE... SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE NORTHERN GULF OF MEXICO FROM THE WESTERN ATLANTIC. THIS WILL RESULT IN LIGHT WINDS AND LOW SEAS INTO NEXT WEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY AS AN UPPER LEVEL DISTURBANCES TRAVERSE THE REGION. 13 && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 92 76 93 76 / 20 40 20 30 20 KBPT 75 92 76 93 76 / 20 40 20 30 20 KAEX 76 94 75 96 74 / 20 40 20 30 20 KLFT 75 91 76 91 74 / 20 50 30 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 5, 4:36 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT SUN AUG 5 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 060945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 436 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE AT SURFACE TO OUR EAST WILL BRING SOUTHEAST FLOW ACROSS THE REGION. AN UPPER LEVEL LOW IS ALLOWING FOR SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS. STORMS WILL MOVE NORTHWEST AND ONSHORE THIS MORNING. STORMS WILL GRADUALLY INCREASE IN AREA AND STRENGTH THROUGH THE DAY. STORMS TODAY WILL PRODUCE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS WILL CONTINUE THROUGH THIS WEEK. THIS WILL HELP TO KEEP TEMPERATURES FROM CLIMBING INTO THE MID 90S. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-060945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 436 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS ON TAP. WINDS AND SEAS WILL BE HIGHER IN AND NEAR STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 5, 3:53 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CDT SUN AUG 5 2012
LAZ053-054-052130-
IBERIA LA-ST. MARY LA-
353 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND IBERIA PARISHES
UNTIL 430 PM CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF COTE BLANCHE
ISLAND...MOVING SOUTHWEST AT 10 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
CYPREMORT POINT BY 430 PM...
THE PRIMARY THREAT FROM THESE STORMS IS CONTINUOUS LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2963 9186 2964 9184 2960 9179 2959 9173
2965 9165 2973 9163 2974 9176 2970 9185
2970 9188 2973 9187 2976 9189 2980 9184
2982 9188 2984 9187 2986 9168 2972 9155
2953 9177
SWEENEYSpecial weather statement, Aug 5, 7:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 PM CDT SUN AUG 5 2012
LAZ028-060130-
RAPIDES LA-
727 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 830 PM
CDT...
AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LIBUSE...MOVING NORTHWEST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PINEVILLE BY 750 PM...
KINGSVILLE AND PARADISE BY 800 PM...
ALEXANDRIA BY 805 PM...
TIOGA AND BALL BY 810 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3136 9213 3132 9218 3133 9220 3132 9223
3126 9223 3122 9227 3134 9258 3141 9255
3147 9230
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:05 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 40 min |
| Aug 6, 3:35 PM CDT | Special Weather Statement | LCH | Calcasieu | 55 min |
| Aug 6, 5:02 PM CDT | Special Weather Statement | LCH | Orange | 58 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.